Poly Tan DM 3.5 mg-4 mg-25 mg-30 mg/5 mL Oral Susp
Quartuss DM 1 mg-1.5 mg-3 mg/mL Oral Drops
BPM PE DM 2 mg-5 mg-10 mg/5 mL Oral Liquid
BroveX PEB DM 4 mg-10 mg-20 mg/5 mL Oral Liquid
brompheniramine-pseudoephedrine-DM 4 mg-20 mg-20 mg/5 mL Oral Liquid
pyrilamine-phenylephrine-DM 16 mg-5 mg-15 mg/5 mL Oral Susp
This combination medication is used to treat symptoms caused by the common cold, flu, allergies, hay fever, or other breathing illnesses (e.g., sinusitis, bronchitis). Dextromethorphan is a cough suppressant that affects a certain part of the brain (cough center), reducing the urge to cough. Decongestants help relieve stuffy nose symptoms. Antihistamines relieve watery eyes, itchy eyes/nose/throat, runny nose, and sneezing. Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely. These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).
If you are taking this product on a regular schedule and miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up.
How To Use
If you are taking the over-the-counter product, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed. Take this medication by mouth with or without food with a full glass of water (8 ounces or 240 milliliters) or as directed by your doctor. This medication may be taken with food or milk if stomach upset occurs. If you are using the liquid form, use a medication measuring device to carefully measure the prescribed dose. Do not use a household spoon. If your liquid form is a suspension, shake the bottle well before each dose. If you are taking the extended-release capsules, swallow them whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing. Chewable forms of this medication should be chewed thoroughly before swallowing. If you are taking the powder, mix it thoroughly in the proper amount of liquid and stir well. Drink all of the liquid immediately. Do not prepare a supply for future use. The dosage is based on your age, medical condition and response to therapy. If you are taking this medication for allergy or hay fever symptoms, take it regularly in order to get the most benefit from it. Improper use of this medication (abuse) may result in serious harm (e.g., brain damage, seizure, death). Do not increase your dose, take it more frequently, or use it for a longer time than directed. Inform your doctor if your condition persists or worsens.
If you are taking this medication under your doctor's direction, your doctor or pharmacist may already be aware of any possible drug interactions and may be monitoring you for them. Do not start, stop, or change the dosage of any medicine before checking with your doctor or pharmacist first. This product should not be used with the following medications because very serious (rarely fatal) interactions may occur: MAO inhibitors (e.g., furazolidone, isocarboxazid, linezolid, moclobemide, phenelzine, procarbazine, rasagiline, selegiline, tranylcypromine), sibutramine. If you are currently using any of these medications listed above, tell your doctor or pharmacist before starting this medication. Avoid taking MAO inhibitors within 2 weeks of starting or stopping this medication. Before using this product, tell your doctor or pharmacist of all prescription and nonprescription/herbal products you may use, especially: antihistamines applied to the skin (such as diphenhydramine cream, ointment, spray), antispasmodics (e.g., atropine, belladonna alkaloids), beta blockers (e.g., metoprolol, atenolol), drugs for Parkinson's disease (e.g., anticholinergics such as benztropine, trihexyphenidyl), guanethidine, certain inhaled anesthetics (e.g., halothane), memantine, methyldopa, reserpine, scopolamine, tricyclic antidepressants (e.g., amitriptyline, desipramine). Tell your doctor or pharmacist if you also take drugs that cause drowsiness such as: certain antihistamines (e.g., diphenhydramine), anti-seizure drugs (e.g., carbamazepine), medicine for sleep or anxiety (e.g., alprazolam, diazepam, zolpidem), muscle relaxants, narcotic pain relievers (e.g., codeine), psychiatric medicines (e.g., chlorpromazine, risperidone, amitriptyline, trazodone). Check the labels on all your medicines (e.g., cough-and-cold products, diet aids) because they may contain ingredients that could affect your heart rate/blood pressure or cause drowsiness. Ask your pharmacist about the safe use of those products. This document does not contain all possible interactions. Therefore, before using this product, tell your doctor or pharmacist of all the products you use. Keep a list of all your medications with you, and share the list with your doctor and pharmacist.
If your doctor has prescribed this medication, do not share it with others. Keep all regular medical and laboratory appointments. Do not take this product for several days before allergy testing because test results can be affected.
If overdose is suspected, contact your local poison control center or emergency room immediately. US residents can call the US national poison hotline at 1-800-222-1222. Canadian residents should call their local poison control center directly. Symptoms of overdose may include: agitation, confusion, flushing, hallucinations, large pupils, muscle twitching, seizures. In children, excitement may occur first, and may be followed by loss of coordination, drowsiness, loss of consciousness, seizures.
Before taking this product, tell your doctor or pharmacist if you are allergic to it; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details. Before using this medication, tell your doctor or pharmacist your medical history, especially of: breathing problems (e.g., asthma, emphysema), diabetes, a certain eye problem (glaucoma), heart problems, high blood pressure, kidney problems, liver disease, seizures, stomach/intestinal problems (e.g., ulcers, blockage), overactive thyroid (hyperthyroidism), urination problems (e.g., trouble urinating due to enlarged prostate, urinary retention). This drug may make you dizzy or drowsy or cause blurred vision. Do not drive, use machinery, or do any activity that requires alertness or clear vision until you are sure you can perform such activities safely. Limit the use of alcohol and certain other medications that cause drowsiness. (See also Drug Interactions.) To minimize dizziness and lightheadedness, get up slowly when rising from a sitting or lying position. This medicine may contain aspartame. If you have phenylketonuria (PKU) or any other condition that requires you to restrict your intake of aspartame (or phenylalanine), consult your doctor or pharmacist regarding the safe use of this medicine. Liquid preparations of this product may contain sugar and/or alcohol. Caution is advised if you have diabetes, alcohol dependence, or liver disease. Ask your doctor or pharmacist about the safe use of this product. The elderly may be more sensitive to the effects of this drug, especially dizziness, drowsiness, mental/mood changes, and blood pressure changes. Children may be more sensitive to the effects of antihistamines. In young children, this medication may cause agitation/excitement instead of drowsiness. During the first 6 months of pregnancy, this medication should be used only if clearly needed. It should not be used during the last 3 months of pregnancy since antihistamines may increase the risk of serious side effects (e.g., seizures) in a newborn baby. Discuss the risks and benefits with your doctor. This medication may pass into breast milk. Consult your doctor before breast-feeding.
Store in a tightly closed container at room temperature between 59-86 degrees F (15-30 degrees C) away from light and moisture. Do not store in the bathroom. Do not freeze liquid forms of this medication. Keep all medicines away from children and pets. Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company for more details about how to safely discard your product.
Drowsiness, dizziness, headache, blurred vision, upset stomach, nausea, or dry mouth/nose/throat may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly. To relieve dry mouth, suck on (sugarless) hard candy or ice chips, chew (sugarless) gum, drink water, or use a saliva substitute. This medication can dry up and thicken mucus in your lungs, making it more difficult to breathe and clear your lungs. To help prevent this effect, drink plenty of fluids unless otherwise directed by your doctor. If your doctor has prescribed this medication, remember that he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects. Tell your doctor immediately if any of these unlikely but serious side effects occur: mental/mood changes (e.g., confusion, hallucinations), ringing in the ears, shaking (tremors), trouble urinating, weakness. Tell your doctor immediately if any of these rare but very serious side effects occur: easy bruising/bleeding, fast/slow/irregular heartbeat, seizure. A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing. This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist. In the US - Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
This is a summary and does NOT have all possible information about this product. This information does not assure that this product is safe, effective, or appropriate for you. This information is not individual medical advice and does not substitute for the advice of your health care professional. Always ask your health care professional for complete information about this product and your specific health needs.
The information contained in the First DataBank databases is intended to supplement the knowledge of physicians, pharmacists, and other healthcare professionals regarding drug therapy problems and patient counselling information. This information is advisory only and is not intended to replace sound clinical judgment in the delivery of healthcare services. First DataBank disclaims all warranties, whether expressed or implied, including any warranty as to the quality, accuracy, and suitability of this information for any purpose.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.